Severe Systemic Lupus Erythematosus Induced by Antiviral Treatment for Hepatitis C

    loading  Checking for direct PDF access through Ovid

Abstract

Abstract:

We report the case of a 43-year-old man who developed systemic lupus erythematosus (SLE) after receiving pegylated α-interferon and ribavirin for chronic hepatitis C. He displayed 8 features of the American College of Rheumatology criteria for SLE: glomerulonephritis, arthritis, serositis, a florid discoid rash, lymphopenia, oral ulcers, the development of high titers of antinuclear antibodies, and antidouble stranded DNA antibodies. Furthermore, his admission was complicated by the development of life threatening myopericarditis and vasculitis. This case is notable for the clinical severity and nature of multiorgan lupus involvement from hepatitis C antiviral therapy. Clinical signs of SLE have resolved and anti DS DNA has normalized.

Related Topics

    loading  Loading Related Articles